Hail, Dallas
- When
- July 1, 7:05 PM CST
- Where
- Dallas County, Dallas
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.767, -96.783
1 hail, 1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 1, 5:15 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 615 PM CDT SAT JUL 1 2006 .AVIATION... A BRIEF THUNDERSTORM OR TWO MAY LINGER NEAR FTW AND AFW FOR THE FIRST HOUR OF THE TAF BUT MOST NORTH TEXAS CONVECTION SHOULD DISSIPATE WITH THE LOSS OF DAYTIME HEATING. CLOUDS WILL ALSO SCATTER AFTER SUNSET BUT CU WILL RETURN AROUND 15Z SUNDAY. THUNDERSTORM CHANCES WILL INCREASE SLIGHTLY AT ALL TAF SITES SUNDAY SO WE WILL INCLUDE A PROB GROUP DURING THE AFTERNOON. SOUTH TO SOUTHEAST WINDS WILL PREVAIL THROUGH SUNDAY AFTERNOON AT SPEEDS BETWEEN 5 AND 11 KNOTS. EXCEPT FOR BRIEF GUSTY WINDS NEAR THUNDERSTORMS. && .UPDATE... 529 PM QUICK ZONE UPDATE FOR LARGE THUNDERSTORM OVER FORT WORTH MOVING NORTH WITH HEAVY RAINFALL. 75 && .SYNOPSIS... 327 PM. PATTERN STARTING TO TAKE SHAPE AS ANTICIPATED THE LAST FEW DAYS ...WITH MORE COVERAGE OF CONVECTION ACROSS FAR SERN COUNTIES THAN WHAT WAS EXPECTED 24 HRS AGO. TROPICAL MSTR THAT HAD BEEN WELL TO THE SOUTH...IS NOW BEING TAPPED NWD ACROSS THE AREA AS WEAK DISTURBANCE SITUATES OVER W TX THIS AFTN...WITH DEEP SLY FLOW UP TO NEARLY 10 KFT. ONLY EXTREME NRN/WRN SECTIONS REMAIN OUT OF THE TROPICAL PLUME FOR NOW PER WATER VAPOR IMAGERY. .DISCUSSION... ELY WAVE OVER THE BAY OF CAMPECHE FCST TO MOVE ONLY SLOWLY NW...AND RIO GRANDE MID LVL DISTURBANCE WONT MOVE MUCH EITHER WITH NO JET STREAM TO STEER IT. THUS...EXPECT PRETTY GOOD CHANCES OF RAIN THROUGH MOST OF THE COMING WEEK. ACTIVITY SHOULD BE MOST NUMEROUS IN THE AFTN/EVE AS MSTR IS WORKED UPON BY THE EARLY JULY SUNSHINE ABOVE. WITH AFOREMENTIONED...WEAK STEERING CURRENTS ALOFT...MOVEMENT OF MOST ACTIVITY TO BE GENERALLY TO THE N OR NE. HOWEVER...SOME STATIONARY OR CHAOTIC MOVEMENTS MAY OCCUR DUE TO OUTFLOW BOUNDARY INTERACTIONS. THE RAINFALL IS A NICE SURPRISE FOR MOST FOLKS WITH THE ONGOING DROUGHT AND WATER RESTRICTIONS ACROSS MANY COMMUNITIES. AREA LAKES COULD USE THE RAIN AS WELL. 4TH OF JULY CELEBRATIONS ON TUES NIGHT WILL NEED TO KEEP A CLOSE WATCH ON THE WEATHER. A WEAK FRONT WILL ARRIVE AND STALL SOMEWHERE OVER TX BY MID-LATE WEEK. THIS WILL ONLY FOCUS CONVECTION EVEN MORE THRU FRIDAY. DAILY AREAS OF HEAVY RAINFALL COULD POSE FLOOD ISSUES IN THE FUTURE...BUT TO DIFFICULT TO ASCERTAIN AT THE MOMENT THE AXIS OF HEAVIER RAINFALL WITH WEAK WINDS ALOFT. BY NEXT WEEKEND...UPPER RIDGE SHOULD SLOWLY EXPAND BACK NEWD ACROSS A MAJORITY OF THE REGION...DRY OUT MOST AREAS EXCEPT MAYBE FAR SRN COUNTIES. AGAIN...CONFIDENCE IS NOT HIGH ON EXACT LOCATIONS OF HEAVIEST RAINFALL THE NEXT SEVERAL DAYS...BUT FEEL SERN 1/2 WILL SEE LIKELY THE MOST. WELL SEE. OTHERWISE...TEMPS WILL BE MODIFIED IN THE COMING DAYS...BUT JUST LIKE WITH THE POPS...ITLL BE TRICKY TO DETERMINE WITH THIS KIND OF PATTERN AND TIME OF YEAR. STILL...TEMPS BY EARLY WEEK MAY NEED TO BE LOWERED EVEN MORE. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 90 75 88 / 10 40 20 50 WACO, TX 70 88 72 87 / 30 60 50 60 PARIS, TX 70 93 71 88 / 10 30 20 40 DENTON, TX 72 91 73 89 / 10 30 20 40 MCKINNEY, TX 71 91 72 88 / 10 40 20 40 DALLAS, TX 75 89 74 87 / 10 40 20 50 TERRELL, TX 71 90 73 87 / 10 50 30 60 CORSICANA, TX 72 88 71 87 / 30 60 40 70 TEMPLE, TX 71 88 71 86 / 40 60 50 60 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 605 PM CDT SAT JUL 1 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-022100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 605 PM CDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL BUT THE FAR NORTHWEST COUNTIES OF NORTH TEXAS THIS EVENING...AND GENERALLY SOUTH OF I 20 OVERNIGHT. THE HIGHEST CHANCES FOR THUNDERSTORMS WILL BE OVER THE SOUTHEAST AREAS THIS EVENING...SOUTH OF A CANTON TO HILLSBORO LINE. WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN... A WEAK UPPER LEVEL AREA OF LOW PRESSURE WILL REMAIN ACROSS THE REGION THROUGH MID-WEEK...WITH A CHANCE OF MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS FOR THE ENTIRE AREA. THUNDERSTORM CHANCES WILL BE HIGHEST ACROSS THE SOUTHEASTERN HALF OF NORTH TEXAS. A WEAK COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA ON WEDNESDAY AND THURSDAY...WITH THUNDERSTORM CHANCES LIMITED TO THE SOUTHERN COUNTIES ON FRIDAY. GUSTY WINDS...CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL WILL REMAIN THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 508 PM CDT SAT JUL 1 2006 TXZ118-012240- TARRANT- 508 PM CDT SAT JUL 1 2006 ...SIGNIFICANT WEATHER UPDATE... AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL OVER CENTRAL AND SOUTHEAST FORT WORTH. THE CELLS WERE MOVING NORTH AT 10 MPH. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS...AND DO NOT DRIVE ON FLOODED ROADS. MOTORISTS ARE URGED TO EXERCISE CAUTION ON SLICK ROADS AND IN AREAS OF REDUCED VISIBILITY. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. THOSE ENGAGED IN OUTDOOR ACTIVITIES SHOULD STAY ALERT. MOVE INSIDE IMMEDIATELY IF LIGHTNING IS SEEN OR THUNDER IS HEARD. THE STORMS MAY PRODUCE BRIEF PEA HAIL. WINDS COULD GUST IN EXCESS OF 40 MPH WHEN THE STORMS DISSIPATE OVER TARRANT COUNTY. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 758 PM CDT SAT JUL 1 2006 TXZ119-020130- DALLAS- 758 PM CDT SAT JUL 1 2006 ...SIGNIFICANT WEATHER UPDATE... AT 758 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF HUTCHINS...MOVING NORTHWEST AT 15 MPH. ANOTHER STRONG STORM WAS LOCATED OVER NORTHEAST DALLAS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS...AND DO NOT DRIVE ON FLOODED ROADS. MOTORISTS ARE URGED TO EXERCISE CAUTION ON SLICK ROADS AND IN AREAS OF REDUCED VISIBILITY. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. THOSE ENGAGED IN OUTDOOR ACTIVITIES SHOULD STAY ALERT. MOVE INSIDE IMMEDIATELY IF LIGHTNING IS SEEN OR THUNDER IS HEARD. THE STORMS MAY PRODUCE BRIEF PEA HAIL. WINDS COULD GUST IN EXCESS OF 40 MPH WHEN THE STORMS DISSIPATE OVER DALLAS COUNTY. 25
The Dallas/Ft Worth radar (KFWS), 53 km away, was scanning. The volume nearest the first event began at 01:06 UTC.
1 hail, 1 strong wind. Local standard time, as filed.
High winds caused three bounce houses to collapse with children inside near Lake Lewisville. One child suffered a broken arm, and many others had bruises and scrapes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526775, 5526774.